Lightning, Harris
- When
- July 23, 3:00 PM CST
- Where
- Harris County, Pasadena
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Lightning strike caused a house fire.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 23, 1:37 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 237 PM CDT SUN JUL 23 2006 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS SOUTHEAST TEXAS THIS AFTERNOON. THERE IS NO REAL FOCUSING BOUNDARY EVIDENT FOR THE CONVECTION EXCEPT THE SEABREEZE FRONT SLOWLY MOVING INLAND. LITTLE MOVEMENT IS NOTED ON ALL STORMS...SO LOCALLY HEAVY RAINFALL IS DEFINITELY POSSIBLE WITH THE STRONGER THUNDERSTORMS. ANTICIPATE ACTIVITY TO DECREASE THIS EVENING AND WILL CARRY LOW RAIN CHANCES OVERNIGHT. AS HAS BEEN SAID TIME AND AGAIN LATELY...PRECIPITABLE WATER VALUES REMAIN HIGH ACROSS THE AREA TOMORROW (AROUND 2 INCHES)...SO WILL STICK WITH THE HIGH END CHANCE POPS FOR MAINLY AFTERNOON ACTIVITY ONCE CONVECTIVE TEMPERATURES ARE REACHED. ALL EYES THEN TURN TOWARD THE SOUTH WHERE DEEP TROPICAL MOISTURE FROM A TROPICAL DISTURBANCE NOW IN THE SOUTHWEST GULF OF MEXICO SURGES NORTHWARD TOWARD THE NORTHWEST GULF. MODELS ARE BECOMING A LITTLE MORE CONSISTENT IN THEIR HIGHER RAIN CHANCES TUESDAY AND WEDNESDAY IN ASSOCIATION WITH THIS SYSTEM. DO NOT WANT TO MAKE TOO LARGE OF A JUMP YET ON OUR POPS (ALL MOS POPS ARE ADVERTISING 60% TO 80% CHANCES)...BUT FEEL THAT 60% POPS WILL DO FOR NOW. EXACT TIMING AND LOCATION OF THESE BETTER RAIN CHANCES IS STILL QUITE DIFFICULT TO PINPOINT GIVEN THE NATURE OF THIS TROPICAL PLUME AND THE POSSIBILITY OF TROPICAL CYCLONE DEVELOPMENT (A PLANE MAY GO OUT AND CHECK THE SYSTEM OUT TOMORROW)...SO OUR MONDAY NIGHT THROUGH THURSDAY FORECAST IS SUBJECT TO SIGNIFICANT CHANCES. ONCE WE GET THIS SYSTEM AND ITS BEST MOISTURE FIELD INLAND...ENOUGH UPPER LEVEL RIDGING SHOULD BUILD ACROSS THE AREA TO BRING US JUST 20% TO 30% MAINLY DAYTIME RAIN CHANCES FOR THE END OF THE WEEK AND ON INTO NEXT WEEKEND. IT MUST BE NOTED THAT GFSX MOS POPS DISAGREE WITH THIS SCENARIO AND ARE ADVERTISING 50% TO 60% POPS ALMOST AREAWIDE FOR BOTH FRIDAY AND SATURDAY. JUST IN CASE YOU ARE WONDERING...THE NEXT TROPICAL STORM WILL BE NAMED CHRIS (THERE SHOULD BE NO PRONUNCIATION PROBLEMS WITH THIS ONE). 42 && .MARINE... ONSHORE FLOW WILL RETURN TO THE COASTAL WATERS BEGINNING TONIGHT. MAIN FEATURE OF INTEREST IS THE TROPICAL WAVE CURRENTLY LOCATED OVER THE BAY OF CAMPECHE. PREFER THE GFS SOLUTION WITH THIS FEATURE AS IT TAKES THE SYSTEM SLOWLY NORTHWARD TOWARD THE TEXAS COAST OVER THE NEXT COUPLE OF DAYS. THE MAIN IMPACT WILL BE AN INCREASE IN SHRA/TSRA ACROSS THE COASTAL WATERS WITH FAIRLY WIDESPREAD CONVECTIVE COVERAGE EXPECTED THE NEXT 2-3 DAYS. HOWEVER...THE WAVE WILL PROBABLY INCREASE THE ONSHORE FLOW AS WELL IN THE MON NIGHT TO TUE NIGHT PERIOD...AND HAVE BROUGHT WINDS/SEAS UP TO NEAR SCEC CRITERIA TO MATCH GFS GUIDANCE. IN ADDITION...LOCALLY HIGHER SEAS/GUSTY WINDS WILL BE POSSIBLE IN/NEAR TSRA. MORE TYPICAL MID JULY CONDITIONS LATER IN THE WEEK ONCE THE WAVE PUSHES INLAND. 35 && .AVIATION... SCATTERED TSRA BEGINNING TO DEVELOP ACROSS THE FAR INLAND COUNTIES OF SE TX. WILL KEEP THE VCTS IN ALL OF THE TAFS EXCEPT KGLS IN THE 20Z TO 01Z TIME FRAME AS THINK CONVECTIVE COVERAGE WILL BECOME MORE WIDESPREAD AS WE HEAD THROUGH THE AFTERNOON. WILL AMEND TAFS AS NECESSARY TO ADD TEMPOS SHOULD TSRA DIRECTLY IMPACT ANY OF THE TERMINALS. MAIN THREAT WITH THESE STORMS WILL BE REDUCED VISIBILITIES AND BRIEF WIND GUSTS OVER 25 KNOTS. ACTIVITY SHOULD DIMINISH AROUND SUNSET WITH GENERALLY VFR CONDITIONS THEREAFTER. ANTICIPATING SCATTERED TSRA AGAIN ON MONDAY WITH POSSIBILITY OF GREATER COVERAGE THAN TODAY. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 92 74 91 74 / 20 30 20 50 30 HOUSTON (IAH) 72 91 74 90 74 / 20 40 30 60 40 GALVESTON (GLS) 78 88 78 87 78 / 30 50 40 60 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 615 AM CDT SUN JUL 23 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 615 AM CDT SUN JUL 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE REGION TODAY WITH DAYTIME HEATING IN A VERY MOIST ATMOSPHERE. WHERE TRAINING OCCURS...LOCALLY HEAVY RAINFALL IS POSSIBLE. ALTHOUGH MOST AREAS WILL LIKELY SEE LESS THAN AN INCH OF RAIN...ISOLATED AREAS COULD RECEIVE 2 TO 3 INCHES OF RAIN THROUGH THE EVENING HOURS. THEREFORE...SOME MINOR FLOODING COULD OCCUR AT THE USUAL LOW SPOTS ON AREA ROADWAYS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE VERY MOIST AIRMASS IS EXPECTED TO REMAIN OVER THE REGION THROUGH WEDNESDAY. THIS DEEP MOISTURE COUPLED WITH AN UPPER LEVEL DISTURBANCE WILL CREATE A PROLONGED PERIOD WHERE LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE HEAVY DOWNPOURS WILL OCCUR MAINLY BETWEEN THE LATE MORNING AND EVENING HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Houston radar (KHGX), 52 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 lightning. Local standard time, as filed.
Lightning strike caused a house fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523465.